ROBERT T.S. JIM, M.D.
To the editor: Among the many side-effects of lithium is leukocytosis. Tosato and colleagues (1) have recently reported the development of chronic myeloid leukemia in a patient initially presenting with acute lymphocytic leukemia who had taken lithium for 2 years previously. In the case described below the patient developed chronic myeloid leukemia after taking lithium for 11 months.
On 7 December 1977, a 56-year-old Korean woman presented with a 3-month history of anorexia and abdominal pain; hepatosplenomegaly; leukocyte count of 250 000/mm3; hemoglobin, 6.1 g/dL; a differential count of segmented forms 22%, band forms 14%, metamyelocytes 26%, myelocytes 13%, promyelocytes
ROBERT T.S. JIM. Chronic Myeloid Leukemia and Lithium. Ann Intern Med. 1980;92:262. doi: 10.7326/0003-4819-92-2-262_2
Download citation file:
Published: Ann Intern Med. 1980;92(2_Part_1):262.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use